Pacific Journal of Mathematics

Branched immersions between $2$-manifolds of higher topological type.

John D. Elwin and Donald R. Short

Article information

Pacific J. Math., Volume 58, Number 2 (1975), 361-370.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53A10: Minimal surfaces, surfaces with prescribed mean curvature [See also 49Q05, 49Q10, 53C42]


Elwin, John D.; Short, Donald R. Branched immersions between $2$-manifolds of higher topological type. Pacific J. Math. 58 (1975), no. 2, 361--370.

Export citation


  • [1] L. Ahlfors, Zur theorie der berlagerungflchen, Acta Math. (Uppsala), 65 (1935).
  • [2] R. Courant, Dirichlet's Principle, Interscience Publishers, Inc., London (1950).
  • [3] R. Gulliver, R. Osserman, and H. Royden, A theory of branched immersions of surfaces, Amer. J. Math., 45 (1973).
  • [4] J. Elwin and D. Short, Branched immersions onto compact orientable surfaces, Pacific J. Math., 49 (1974), (to appear).
  • [5] J. Elwin and D. Short, A generalized Riemann-Hurwitz formula (to appear).